Kentucky, 2011Flooding in Kentucky, April 27 to 30, 2011
April 27 to 30, 2011 · NWS LMK · 2 events in 2 counties and zones
Another series of squall lines drove a few remaining sites over south central Kentucky above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another series of squall lines drove a few remaining sites over south central Kentucky above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 27, 4:08 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 27, 4:08 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT WED APR 27 2011
...FORECAST UPDATE...
AFTER COORDINATION WITH SPC...A NEW TORNADO WATCH HAS BEEN ISSUED
FOR ALL OF THE LOUISVILLE WFO AREA UNTIL 28/05Z...OR 100 AM EDT.
UPDATED FORECAST PRODUCTS HAVE ALREADY BEEN SENT.
WITH REGARDS TO THE UPCOMING EVENT...WHILE WE ARE CURRENTLY COVERED
BY THICK CLOUDS AND HAVE QUITE A BIT OF CONVECTION OUT ACROSS THE
REGION...VISIBLE AND WATER VAPOR IMAGERY SHOW A POTENT SHOT OF DRIER
AIR TRYING TO NUDGE INTO WEST TENNESSEE AND SOUTHWEST KENTUCKY.
SKIES ARE TURNING PARTLY CLOUDY OUT ACROSS THIS REGION AND THE
ATMOSPHERE IS QUICKLY DESTABILIZING. IN FACT...IT HAS DESTABILIZED
REMARKABLY OVER THE LAST 30-45 MINUTES. COMBINATION OF 100KT SW
MID-LEVEL JET ALONG WITH A FORECAST STRENGTHENING LOW-LEVEL JET AXIS
COMING INTO THE REGION SHOULD ENHANCE THE DESTABILIZATION ACROSS THE
REGION OVER THE NEXT SEVERAL HOURS. SHEAR PROFILES DUE TO THE JETS
COMING IN WILL RESULT IN VERY FAVORABLE SHEAR PROFILES FOR ROTATING
UPDRAFTS ALONG WITH THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS.
ACTIVITY IS TRYING TO DEVELOP ACROSS SOUTHWEST TENNESSEE...BUT THE
SHEAR MAY BE SO STRONG THAT THE STORMS ARE HAVING A HARD TIME
MAINTAINING VERTICAL UPDRAFTS. THUS...AS THEY HEAD NORTHEAST...THEY
ARE ENCOUNTERING A LESS UNSTABLE ATMOSPHERE AND HAVE DECREASED IN
INTENSITY. ON THE OTHER HAND A SOLID LINE OF CONVECTION HAS
DEVELOPED ACROSS NE MS AND SOUTH-CENTRAL TENNESSEE AND IS
APPROACHING NORTHWEST ALABAMA. IT IS ANTICIPATED THAT THE
INCREASING JET DYNAMICS WILL ALLOW UPSCALE GROWTH IN THE LINE
DESPITE THE RELATIVELY MARGINAL INSTABILITY. INSTABILITY HAS BEEN
ADVECTING NORTHEASTWARD AND MAY CATCH UP ALLOWING MORE SIGNIFICANT
UPGROWTH IN THE ACTIVITY OVER THE NEXT FEW HOURS.
AS FOR TIMING...WE'RE PROBABLY LOOKING AT THE BEST SEVERE THREAT
DEVELOPING OVER THE NEXT 2 HOURS OR SO AND CONTINUING TO AROUND
MIDNIGHT. WE'LL BE MONITORING CONVECTIVE TRENDS THROUGH THE EVENING
AND WILL PROVIDE MESOSCALE UPDATES AS THE EVENING PROGRESSES.
.SHORT TERM (TONIGHT AND THURSDAY)...
...SEVERE WEATHER STILL APPEARS LIKELY OVER MUCH OF FCST AREA LATE
THIS AFTERNOON AND EVENING...
SHORT TERM FCST SCENARIO CONTINUES TO EVOLVE AND BECOME A LITTLE
CLEARER THIS AFTERNOON...ALTHOUGH STILL UNCERTAINLY EXISTS AS TO
COVERAGE OF SEVERE POTENTIAL. CURRENTLY...RAIN AND EMBEDDED
CONVECTION COVERS MUCH OF CENTRAL KY ON NRN EXTENT OF RAPIDLY
DEVELOPING SEVERE CONVECTION/SUPERCELLS OVER MIDDLE TN AND MS. THIS
AREA IS OCCURRING ALONG AND EAST OF UPPER JET AXIS WHICH IS PUNCHING
NEWD ACROSS THE LOWER MS VALLEY EAST OF MID-LEVEL SHORTWAVE. THIS IS
THE PRIMARY FOCUS AREA (TN MS AL) FOR WIDESPREAD SEVERE WEATHER AND
TORNADOES AS PER THE OUTLOOK FROM THE STORM PREDICTION CENTER. THE
ACTIVITY ON NRN EXTENT OVER CENTRAL KY IS WITHIN AN AIR MASS WHICH
IS NOT VERY UNSTABLE AT THIS TIME...AND ACTIVITY HAS REMAINED BENIGN
SO FAR THIS AFTERNOON.
AT THE SAME TIME...THUNDERSTORMS WITH HAIL ARE OCCURRING OVER SERN
MO AND NRN ARK ALONG AND LEFT OF THE UPPER JET STREAK (LEFT EXIT
REGION) WITHIN AREA OF COOL AIR ALOFT JUST AHEAD OF THE MID-LEVEL
SHORTWAVE. THESE CELLS WILL ROTATE NNEWD FOR THE REST OF THE
AFTERNOON INTO ERN MO SRN IL AND WRN KY.
OUR BEST CHANCE OF SEVERE THUNDERSTORMS APPEARS TO BE IN THE
DOWNWIND NOSE OF THE DRY SLOT...I.E. ALONG THE AXIS OF THE UPPER
LEVEL JET IN THE EXIT REGION. THIS WOULD OCCUR AS CELLS CONTINUE TO
DEVELOP ON THE WRN EDGE OF THE MOIST AXIS FROM WRN KY TO NRN MS AND
MOVE NNEWD. AREA RADARS ALREADY SHOW NUMEROUS CELLS IN THIS AXIS
WHICH WILL WORK INTO CENTRAL KY LATER THIS AFTERNOON. AT THIS TIME
THERE IS NOT A GREAT DEAL OF ORGANIZATION TO THESE CELLS...BUT THIS
COULD CHANGE AS THE AIR MASS IN THE NOSE OF THE DRY SLOT
DESTABILIZES TO THE WEST OF THE CURRENT ACTIVITY FROM WRN KY TO NRN
MS. THE GREATEST INSTABILITY ACTUALLY SHOULD CONTINUE TO BE JUST
TO THE WEST OF THE ONGOING AND EXPECTED STORMS...ALLOWING MORE CELLS
TO DEVELOP IN THE NOSE OF THE JET AND ON THE WRN END OF THE CURRENT
THUNDERSTORM ACTIVITY. IN ADDITION...THE KLVX DOPPLER RADAR VERTICAL
WIND PROFILE SHOWS THAT LOW-LEVEL WINDS HAVE INCREASED GRADUALLY
OVER THE LAST FEW HOURS (PER MODEL FCSTS) IN RESPONSE TO THE
MID-TO-UPPER-LEVEL JET STREAK AND AS A SURFACE LOW SLOWLY WORKS NEWD
FROM NERN ARK. AS A RESULT...ALTHOUGH IT IS LESS CLEAR CUT HOW
SEVERE WEATHER WILL EVOLVE OVER OUR AREA (VERSUS IN THE NRN GULF
STATES)...PARAMETERS ARE STILL THERE FOR AN ORGANIZED SEVERE THREAT
TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE
COLD FRONT AS THE SURFACE LOW RIDES NE ALONG THIS BOUNDARY. WE WILL
CONTINUE TO MONITOR THE SITUATION.
ASSUMING SEVERE STRUMS EVOLVE...BOWING SEGMENTS WOULD BE THE MOST
LIKELY STORM MODE GIVEN EXPECTED RAPID STORM MOVEMENT...AND AS DRIER
AIR ALOFT WITHIN THE DRY SLOT POTENTIALLY MIXES INTO THE BACK SIDE
OF STORMS ENHANCING EVAPORATIVE COOLING AND DOWNDRAFTS. HAIL ALSO
MAY OCCUR WITH CELLS CLOSEST TO THE DRIER AIR ALOFT. WITH THE
EXPECTED SHEAR PROFILE...SOME TORNADOES ALSO COULD OCCUR ASSOCIATED
WITH SUPERCELLS AND BOWING SEGMENTS. HEAVY RAIN MAY RENEW FLASH
FLOOD PROBLEMS.
ALL THIS MESS WILL FINALLY MOVE OUT LATER TONIGHT AS THE COLD FRONT
SWEEPS THROUGH AND SWITCHES WINDS TO QUITE GUSTY FROM THE SW. LOW
CLOUDS WILL ALSO MOVE IN BEHIND THE SYSTEM...ESPECIALLY OVER NRN
AREAS WHERE A FEW BENIGN SHOWERS COULD OCCUR OVERNIGHT.
ON THURSDAY...REMAINING LOW CLOUDS OVER NRN AND ERN AREAS WILL CLEAR
OUT. AS ANOTHER SHORTWAVE ROTATES EWD ACROSS THE LOWER GREAT LAKES
THURSDAY AFTERNOON...MODELS SUGGEST ENOUGH MOISTURE AND COOL AIR
ALOFT TO STEEPEN LAPSE RATES SUFFICIENTLY FOR SCATTERED SHOWERS AND
LOW-TOP THUNDERSTORMS ACROSS NRN PARTS OF OUR FCST AREA...POSSIBLY
WITH SMALL HAIL IN THE STRONGEST CELLS. ANY ADDITIONAL RAINFALL
WHICH OCCURS WILL BE BRIEF AND SHOULD NOT COMPLICATE FLOODING
ISSUES. ANY CELLS WILL WEAKEN QUICKLY BY OR AFTER SUNSET THURSDAY
EVENING.
.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
THURSDAY NIGHT - SATURDAY...
WE WILL SIT IN AN UPPER LEVEL TROUGH THURSDAY NIGHT KEEPING LOW
CLOUDS AND SOME LIGHT RAIN SHOWERS AROUND. BOTH THE NAM/GFS AGREE ON
A SHRORTWAVE BRINGING IN SOME LIGHT PRECIP OVER THE ENTIRE AREA THUR
NIGHT. QPF AMOUNTS ARE EXPECTED TO BE LIGHT UNDER A TENTH OF AN
INCH.
FRIDAY AND MUCH OF SATURDAY WILL BE DRY DUE TO A RIDGE OF HIGH
PRESSURE. SOME MUCH WANTED SUNSHINE WILL MAKE AN APPEARANCE FINALLY.
TEMPERATURES ON FRIDAY WILL WARM TO AROUND 70...WITH HIGHS ON
SATURDAY WARMING TO THE MID AND UPPER 70S. WILL HAVE TO DEAL WITH
SOME MID AND UPPER LEVEL CLOUDS MOVING BACK INTO THE AREA LATE
SATURDAY.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT AND SUNDAY...
EVERYWHERE ON SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING HAS
TRENDED SLIGHTLY SLOWER WITH THIS FRONTAL PROGRESSION DEPENDING ON
HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE CONTINUED TO INCREASE
POPS AND HAVE INCLUDED LIKELY SHOWERS AND THUNDERSTORMS ON SUNDAY
NIGHT ALONG AND WEST OF I 65.. CURRENTLY WITH FRONTAL PROGRESSION
QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO AN INCH AND A HALF
THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS RECOVERY AHEAD OF THIS
RAIN...FEEL IMPACTS WOULD BE LIMITED TO SLOWER REGRESSION OF THE
AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE LOWER 70S ON SUNDAY AND IN THE UPPER
60S ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S
AND SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT - WEDNESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE 60S AND 70 AND LOWS IN THE MID 40S.
&&
.AVIATION (18Z TAF ISSUANCE)...
AT 1730Z...AREA OF RAIN AND EMBEDDED CONVECTION WAS MOVING NE AND
AFFECTING BWG. THE RAIN WILL PUSH ACROSS SDF AND LEX BETWEEN NOW AND
20Z WITH MVFR CONDITIONS AT TIMES. THE MAIN CONCERN IS POSSIBILITY
OF SVR CONVECTION LATER THIS AFTERNOON AND EVENING. THIS IS
PREDICATED ON HOW CONVECTION EVOLVES SOUTH OF KY WHERE THE GREATEST
RISK OF SVR WILL EXIST. HOWEVER...IT APPEARS THAT AT LEAST SOME SVR
CELLS WILL DEVELOP AND MOVE INTO THE FCST AREA LATER THIS AFTERNOON
AND POSSIBLY AFFECT SDF LEX AND BWG TAF SITES. GIVEN THAT TIMING AND
COVERAGE OF SUCH STORMS IS TENUOUS AT THIS TIME...HAVE INCLUDED VCTS
TO ACCOUNT FOR THIS IN TAFS FOR NOW...WHICH WILL BE UPDATED FOR MORE
DEFINITIVE STORM TRENDS ONCE THEY BECOME BETTER DEFINED LATER TODAY.
SOUTH SFC WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON ASSOCIATED
WITH GRADIENT (NOT CONVECTIVE) WINDS. AFTER THE STORMS AND COLD
FRONT PASS BY THIS EVENING...WINDS WILL SWITCH TO SW AND BECOME VERY
GUSTY AS SURFACE LOW PASSES TO THE WEST AND NORTH OF AREA. LOWER
CLOUDS (MVFR) WILL SWEEP IN AS WELL OVERNIGHT ALONG WITH MAYBE A FEW
SHOWERS AT SDF. CLOUDS WILL CLEAR OUT ON THU...ALTHOUGH A TROF
SWINGING BY TO THE NORTH OF KY IN THE AFTERNOON COULD CAUSE A SHOWER
OR TSTM AT SDF IN THE LATE AFTERNOON.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
INZ076>079-083-084-089>092.
&&
UPDATE.........MJ
SHORT TERM.....TWF
LONG TERM......BJS
AVIATION.......TWFHazardous weather outlook, Apr 27, 2:07 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT WED APR 27 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
407 PM EDT WED APR 27 2011 /307 PM CDT WED APR 27 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND CONTINUE THIS
EVENING AS LOW PRESSURE RIDES NORTHEAST INTO THE LOWER OHIO
VALLEY. ADDITIONAL RAINFALL THROUGH TONIGHT OF 1 TO 2 INCHES IS
POSSIBLE WHICH COULD RENEW FLASH FLOOD PROBLEMS. BE PREPARED FOR
RAPID STREAM RISES AND DO NOT DRIVE OVER FLOODED ROADWAYS!
IN ADDITION...SEVERE THUNDERSTORMS ARE STILL POSSIBLE LATE THIS
AFTERNOON AND EVENING OVER THE AREA AS STORMS DEVELOP ALONG AND
EAST OF A COLD FRONT AND MOVE RAPIDLY NORTHEAST INTO AND ACROSS CENTRAL
KENTUCKY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE
HAIL...AND TORNADOES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND.
THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE POSSIBLE SUNDAY INTO MONDAY AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING...
AND ANY OCCURRENCES OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE LATE THIS AFTERNOON AND TONIGHT.
TWF
In the hours before
Local storm report, Apr 27, 11:29 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM TSTM WND DMG 9 NE RUSSELLVILLE 36.93N 86.78W
04/26/2011 LOGAN KY NWS STORM SURVEY
AN NWS STORM SURVEY CONFIRMED STRAIGHT LINE WIND DAMAGE
IN CHANDLERS CHAPEL. SEVERAL SMALL OUTBUILDINGS
INCLUDING A CAR PORT AND A BARN WERE SEVERELY DAMAGED.
NUMEROUS TREES WERE SNAPPED. WINDS WERE ESTIMATED TO BE
AROUND 80 MPH.
&&
EVENT NUMBER LMK1100687
EERLocal storm report, Apr 27, 11:41 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM TORNADO 2 E CONNERSVILLE 38.38N 84.39W
04/23/2011 HARRISON KY NWS STORM SURVEY
AN NWS STORM SURVEY CONFIRMED AN EF-0 TORNADO WITH
WINDS OF 85 MPH TOUCHED DOWN ABOUT 1.5 MILES EAST OF
CONNERSVILLE AND REMAINED ON THE GROUND FOR A QUARTER TO
HALF A MILE. THE PATH WIDTH WAS 50 TO 75 YARDS. THE
TOUCHDOWN OCCURED ALONG HIGHWAY 32. AT LEAST TWO DOZEN
LARGE TREES WERE UPROOTED OR SNAPPED. A SMALL GARAGE WAS
DESTROYED AND TWO SMALL OUTBUILDINGS WERE DAMAGED.
&&
EVENT NUMBER LMK1100688
EERLocal storm report, Apr 27, 1:14 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 7 ENE CRAB ORCHARD 37.50N 84.39W
04/27/2011 GARRARD KY TRAINED SPOTTER
TREES WERE DOWNED OR SNAPPED ALONG GABBARD ROAD. ONE
WAS BLOWN ON TO A MOBILE HOME.
&&
EVENT NUMBER LMK1100689
MRCLocal storm report, Apr 27, 2:26 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL SCOTTSVILLE 36.75N 86.20W
04/27/2011 E0.70 INCH ALLEN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1100690
MRCLocal storm report, Apr 27, 2:52 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLOOD 4 W GLENDALE 37.60N 85.99W
04/27/2011 HARDIN KY NWS STORM SURVEY
TWO FEET OF WATER COVERED HIGHWAY 1375 NEAR STAR MILLS.
&&
EVENT NUMBER LMK1100691
MRCSpecial weather statement, Apr 27, 3:13 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT WED APR 27 2011
KYZ061-062-070>072-272145-
BUTLER-EDMONSON-LOGAN-SIMPSON-WARREN-
413 PM CDT WED APR 27 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL QUICKLY MOVE NORTHEAST ACROSS LOGAN
COUNTY AND INTO BUTLER COUNTY...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 50
MPH.
OCCASIONAL LIGHTNING...BRIEF TORRENTIAL RAIN...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RUSSELLVILLE...
PLUM SPRINGS...
MORGANTOWN...
MEMPHIS JUNCTION...
DELAFIELD...
SHARER AND RICHELIEU...
GUY AND SUGAR GROVE...
RIVERSIDE AND BENLEO...
ROUNDHILL AND BIG REEDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BRIEF TORRENTIAL RAINFALL WILL QUICKLY REDUCE VISIBILITIES AND
CREATE PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3708 8698 3708 8694 3709 8692 3712 8691
3713 8692 3740 8662 3737 8652 3734 8648
3732 8648 3732 8645 3712 8621 3671 8680
3693 8707 3700 8707
TIME...MOT...LOC 2111Z 225DEG 69KT 3691 8685
JSDFlood, Warren
- When
- April 27, 5:25 PM CST to April 28, 10:25 PM CST
- Where
- Warren County, 1.69 mi NNE of Plano to 1.97 mi NNW of Masseys Mill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.901, -86.404
Drakes Creek at Alvaton crested around 25.8 feet at 3 AM CST on April 28. Flood stage at Alvaton is 22 feet. Trails in Phil Moore Park are flooded at this level.
Flood, Edmonson
- When
- April 28, 6:30 AM CST to April 30, 6:30 AM CST
- Where
- Edmonson County, 1.26 mi WSW of Brownsville to 1.79 mi NE of Brownsville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.172, -86.291
The Green River at Brownsville crested around 20.3 feet at 10 AM CST on April 29. Flood stage at Brownsville is 18 feet. Minor flooding occurs at this level.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 27, 2011149 deaths · 2,001 injured · $3.2 billion · EF5 · 119 events
- Tornadoes and Hail in Alabama, April 27, 2011100 deaths · 124 injured · $1.1 billion · EF5 · 83 events
- Tornadoes and Flood in Tennessee, April 27 to 28, 201133 deaths · 423 injured · $84 million · EF4 · 165 events
- Tornadoes and Flash Flood in Georgia, April 27 to 28, 201114 deaths · 143 injured · $181 million · EF4 · 66 events
- Tornadoes and Hail in Virginia, April 27 to 28, 20114 deaths · 50 injured · $3.7 million · EF3 · 11 events
- Tornadoes and Hail in Georgia, April 27, 20111 death · $5.0 million · EF3 · 4 events
- Rip Current in Texas, April 27, 20113 deaths · 1 event
- Tornadoes and Flash Flooding in Virginia, April 27 to 28, 20111 death · 7 injured · $2.3 million · EF2 · 46 events
- Tornado in Alabama, April 27, 2011$8.6 million · EF3 · 1 event
- Tornadoes and Hail in Tennessee, April 27, 2011$5,000 · EF3 · 6 events
- Rip Current in South Carolina, April 27, 20111 death · 1 event
- Tornadoes in Pennsylvania, April 27 to 28, 2011$111,000 · EF2 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295852, 295853.